Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 7, NWS La Crosse, WI

October 2, 20156 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at Oct 2, 2015, 3:01 PM CDT for 6 counties in Wisconsin. It took effect at Oct 3, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2015, 3:01 PM CDT (20:01 UTC)
In effect from
Oct 3, 2015, 1:00 AM CDT
Expired
Oct 3, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WWUS73 KARX 022001
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CDT FRI OCT 2 2015

...AREAS OF FROST AGAIN TONIGHT...

.A COOL AIRMASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS TONIGHT WILL
SET THE STAGE FOR FROST DEVELOPMENT.

WIZ017-029-034-042>044-030415-
/O.NEW.KARX.FR.Y.0007.151003T0600Z-151003T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
301 PM CDT FRI OCT 2 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. 

* LOOK FOR TEMPERATURES TO FALL INTO THE LOWER 30S. FAVORED COLD
  SPOTS COULD DROP INTO THE MID TO UPPER 20S. 

* TAKES STEPS TO PROTECT COLD SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING COLD SENSITIVE PLANTS INDOORS OR COVER THEM TO PREVENT
DAMAGE. 

&&

$$

WETENKAMP
3 follow-up statements
178 
WWUS73 KARX 030235
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
935 PM CDT FRI OCT 2 2015

...MORE FROST TONIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL RESULT IN CHILLY TEMPERATURES
LATER TONIGHT...RESULTING IN AREAS OF FROST. 

WIZ017-029-034-042>044-031045-
/O.CON.KARX.FR.Y.0007.151003T0600Z-151003T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
935 PM CDT FRI OCT 2 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* LOW TEMPERATURES IN THE LOWER 30S...COLDER IN LOW LYING AND
  FAVORED COLD SPOTS.

* TAKES STEPS TO PROTECT COLD SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING COLD SENSITIVE PLANTS INDOORS OR COVER THEM TO PREVENT
DAMAGE.

&&

$$
014 
WWUS73 KARX 030854
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
354 AM CDT SAT OCT 3 2015

...PATCHY FROST AGAIN THIS MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL RESULT IN TEMPERATURES DIPPING
TO NEAR AND BELOW FREEZING EARLY THIS MORNING...RESULTING IN
PATCHY FROST.

WIZ017-029-034-042>044-031300-
/O.CON.KARX.FR.Y.0007.000000T0000Z-151003T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
354 AM CDT SAT OCT 3 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* LOW TEMPERATURES IN THE LOWER 30S...COLDER IN LOW LYING AND 
  FAVORED COLD SPOTS. 

* COLD SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY LOWS NEAR
  AND BELOW 32 DEGREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRING COLD SENSITIVE PLANTS INDOORS OR COVER THEM TO PREVENT
DAMAGE.

&&

$$
RRS
929 
WWUS73 KARX 031259
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
759 AM CDT SAT OCT 3 2015

...TEMPERATURES STARTING TO WARM THIS MORNING...

.TEMPERATURES WERE ALREADY WARMING TO NEAR AND ABOVE THE FREEZING
MARK...AND WILL CONTINUE TO WARM INTO THE UPPER 30S TO NEAR 40 BY
9 AM. THEREFORE THE THREAT OF FROST WAS ENDING. 

WIZ017-029-034-042>044-031400-
/O.EXP.KARX.FR.Y.0007.000000T0000Z-151003T1300Z/
TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON
759 AM CDT SAT OCT 3 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WERE WARMING ABOVE FREEZING...WITH THE THREAT OF
FROST ENDING.

$$
RRS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Oct 2, 3:01 PM CDT, 0 minutes earlier.

Area forecast discussion, Oct 2, 3:01 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CDT FRI OCT 2 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 301 PM CDT FRI OCT 2 2015

LATEST WATER VAPOR SATELLITE IMAGERY SHOWS UPPER LEVEL RIDGE OVER
CENTRAL UNITED STATES EXTENDING INTO SOUTHERN CANADA...UPPER LEVEL
TROUGH OVER THE WESTERN UNITED STATES AND UPPER LEVEL CUT-OFF LOW
OVER SOUTHEAST UNITED STATES. LATEST 19Z SURFACE ANALYSIS INDICATES
HIGH PRESSURE OVER SOUTHERN ONTARIO AND LAKE SUPERIOR. SUBSIDENCE
UNDERNEATH SURFACE RIDGE ARE PRODUCING MOSTLY TO SUNNY SKIES ACROSS
THE FORECAST AREA PER LATEST VISIBLE SATELLITE IMAGERY.

MAIN FORECAST CONCERNS TONIGHT ARE TEMPERATURES AND FROST POTENTIAL.

THE 02.12Z GFS/NAM ARE IN DECENT AGREEMENT IN KEEPING SURFACE RIDGE
THE DOMINANT WEATHER FEATURE ACROSS FORECAST AREA TONIGHT INTO
SATURDAY. WITH LIGHT WINDS AND DRY AIRMASS OVER THE FORECAST AREA.
TEMPERATURES WILL PLUMMET INTO THE UPPER 20S TO LOWER 40S ACROSS THE
REGION TONIGHT. PATCHY TO AREAS OF FROST CAN BE EXPECTED TO FORM
AFTER 06Z TONIGHT ACROSS PORTIONS OF SOUTHEAST MINNESOTA...SOUTHWEST
AND CENTRAL WISCONSIN.

DRY WEATHER WILL CONTINUE INTO SATURDAY WITH TEMPERATURES RISING
INTO THE MIDDLE 50S TO MIDDLE 60S ACROSS THE FORECAST AREA.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 301 PM CDT FRI OCT 2 2015

SURFACE RIDGE WILL CONTINUE TO REMAIN IN CONTROL OF THE FORECAST
AREA SATURDAY NIGHT INTO SUNDAY AND PROVIDE MOSTLY CLEAR/MOSTLY
SUNNY SKIES ACROSS THE AREA. ONCE AGAIN...PATCHY FROST WILL FORM
ACROSS PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...SOUTHWEST
AND CENTRAL WISCONSIN SATURDAY NIGHT/SUNDAY MORNING.

UPPER LEVEL CUT-OFF LOW OVER THE SOUTHEASTERN UNITED STATES IS
EXPECTED TO WRAP LOW LEVEL MOISTURE INTO THE SOUTHERN PARTS OF THE
FORECAST AREA PER THE 02.12Z GFS/NAM 925 AND 850MB RH FIELDS SUNDAY
NIGHT INTO MONDAY MORNING. LATEST 02.12Z GFS/NAM BUFKIT SOUNDINGS
SUGGEST SATURATION FROM NEAR THE SURFACE TO AROUND 850MB OVER THE
SOUTHEAST PART OF THE FORECAST AREA AFTER 09Z MONDAY. VERTICAL
MOTION WEAK NEAR THE SURFACE TO 850MB OVER THIS AREA. HOWEVER...THE
02.12Z MODELS SUGGEST POSSIBLE DRIZZLE ACROSS THE SOUTHEAST PART
OF THE FORECAST AREA. FOR NOW...WILL LEAVE MENTION OF DRIZZLE OUT
OF THE FORECAST.

MAIN FORECAST CONCERNS MONDAY NIGHT INTO FRIDAY ARE PRECIPITATION
CHANCES WEDNESDAY INTO FRIDAY. THE 02.12Z GFS/ECMWF/GEM ARE IN
DECENT AGREEMENT IN DEVELOPING WEST TO EAST ZONAL FLOW ACROSS THE
NORTHERN TIER STATES THROUGH THE PERIOD. DIFFERENCES OCCUR IN TIMING
OF SHORTWAVE TROUGHS EMBEDDED IN THE ZONAL FLOW THROUGH THE FORECAST
PERIOD. THE 02.12Z GFS/ECMWF IN MUCH BETTER AGREEMENT IN PUSHING
UPPER LEVEL TROUGH/LOW INTO THE SOUTHERN PLAINS STATES WEDNESDAY
INTO FRIDAY. THE 02.12Z GFS IS SLIGHTLY FASTER WITH THE PROGRESSION
OF THE NORTHERN STREAM SHORTWAVE TROUGH TRACKING INTO THE GREAT
LAKES REGION DURING THIS TIME PERIOD. CONFIDENCE REMAINS LOW ON
TIMING OF THE PRECIPITATION CHANCES WEDNESDAY INTO FRIDAY. THE
02.12Z GFS/ECMWF INDICATE SUBTLE SHORTWAVE TROUGH EMBEDDED IN
ZONAL FLOW ALOFT TO QUICKLY MOVE ACROSS THE GREAT LAKES REGION
MONDAY NIGHT INTO TUESDAY. MINIMAL MOISTURE CONVERGENCE/LIFT WITH
THE WEAK SHORTWAVE TROUGH. WITH ATMOSPHERE COLUMN DRY AND SURFACE
RIDGE ENTRENCHED OVER THE GREAT LAKES REGION. WILL CONTINUE DRY
WEATHER ACROSS FORECAST AREA MONDAY NIGHT INTO TUESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1235 PM CDT FRI OCT 2 2015

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. MARGINAL LOW
LEVEL WIND SHEAR WILL OCCUR TONIGHT AT KLSE AS WINDS JUST BELOW
2KFT INCREASE TO AROUND 38 KTS AS SURFACE WINDS BECOME LIGHT.
OTHERWISE...MOSTLY CLEAR TO CLEAR SKIES WILL PREVAIL ALONG WITH
EASTERLY WINDS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR WIZ017-029-034-
     042>044.

MN...NONE.
IA...NONE.
&&

SHORT TERM...DTJ
LONG TERM...DTJ
AVIATION...WETENKAMP
Hazardous weather outlook, Oct 2, 4:34 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
434 AM CDT FRI OCT 2 2015

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-030945-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
434 AM CDT FRI OCT 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY TO AREAS OF FROST WILL BE POSSIBLE TONIGHT. THE GREATEST
THREAT FOR FROST WILL BE IN CENTRAL AND NORTHERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY TO AREAS OF FROST WILL BE POSSIBLE THIS WEEKEND. THE
GREATEST THREAT FOR FROST WILL BE IN CENTRAL AND NORTHERN
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.